Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 13, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 17, 2019, 10:49 PM CDT for 4 counties in Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2019, 10:49 PM CDT (03:49 UTC)
- Expired
- Apr 17, 2019, 11:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 32 km from the middle of the area, began a volume at 03:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 5:24 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 3.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
632
WUUS53 KEAX 180349
SVREAX
MOC013-037-083-101-180430-
/O.NEW.KEAX.SV.W.0013.190418T0349Z-190418T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Kansas City/Pleasant Hill MO
1049 PM CDT Wed Apr 17 2019
The National Weather Service in Pleasant Hill has issued a
* Severe Thunderstorm Warning for...
Cass County in west central Missouri...
Northwestern Henry County in west central Missouri...
Northern Bates County in west central Missouri...
Southwestern Johnson County in west central Missouri...
* Until 1130 PM CDT.
* At 1049 PM CDT, a severe thunderstorm was located over Adrian,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Harrisonville, Pleasant Hill, Peculiar, Butler, Adrian, Garden
City, Archie, Drexel, Cleveland, Urich, Freeman, Creighton, East
Lynne, Kingsville, Lake Annette, Baldwin Park, Amsterdam, Amoret,
Strasburg and Gunn City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3825 9461 3871 9461 3883 9421 3883 9412
3851 9390 3832 9407
TIME...MOT...LOC 0349Z 262DEG 36KT 3842 9439
HAIL...1.00IN
WIND...60MPH
$$
Blair1 follow-up statement
174
WWUS53 KEAX 180410
SVSEAX
Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1110 PM CDT Wed Apr 17 2019
MOC013-037-083-101-180430-
/O.CON.KEAX.SV.W.0013.000000T0000Z-190418T0430Z/
Cass MO-Henry MO-Bates MO-Johnson MO-
1110 PM CDT Wed Apr 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR EASTERN CASS...NORTHWESTERN HENRY...NORTHERN BATES AND
SOUTHWESTERN JOHNSON COUNTIES...
At 1110 PM CDT, a severe thunderstorm was located near Adrian, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Harrisonville, Pleasant Hill, Butler, Adrian, Garden City, Archie,
Urich, Creighton, East Lynne, Kingsville, Baldwin Park, Strasburg,
Gunn City, Blairstown, Passaic, La Tour, Ballard and Quick City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3826 9456 3844 9444 3878 9438 3883 9421
3883 9412 3851 9390 3832 9407
TIME...MOT...LOC 0410Z 269DEG 25KT 3844 9424
HAIL...1.00IN
WIND...60MPH
$$
BlairWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 6:46 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 17, 6:46 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 646 PM CDT Wed Apr 17 2019 .Discussion... Issued at 322 PM CDT WED APR 17 2019 First severe weather threat of the season expected to get underway late this afternoon and and evening as well-advertised cold front moves south over the region. Afternoon 1-min visible satellite imagery finally starting to show some breaks in the overlying status deck, which should help the atmosphere become weak to moderately unstable as MLCAPE values exceed 1500-2000 J/kg later today. Biggest uncertainty with this evening's event continues to be the strength of the capping inversion, and whether enough frontal convergence and column lifting associated with large-scale ascent from an approaching shortwave to our northwest will be able to provide enough forcing to initiate surface based convection. In fact, latest ACARS soundings from MCI still show a fairly strong cap in place over our region, which may be showing some signs of weakening as latest 7.34 um water vapor imagery is showing the warmest brightness temperatures associated with the cap beginning to move east into eastern Missouri and western Illinois. Given this scenario, along with the fact that various high-res model solution's suggest the cold front will eventually light up early this evening, we expect expect activity to get underway around the 00z time frame. An additional area of uncertainty continues to be just how much of this activity impacts the greater Kansas City Metro. Latest high- res model runs seem to want to develop convection a little further north than previously expected, which means a sizable portion of the KC metro may be under the gun for developing storms later this evening. That said, best chances still look to occur along and south of the I-35 corridor, with activity decreasing in areal extent the further north one goes. In any event, given sufficient buoyancy for ascent, along with unidirectional shear profiles through the atmospheric column, it currently appears the main threats will be large hail and strong winds owing to steep low and mid-level lapse rates along with decent downdraft CAPE values (500-1000 J/kg) which should allow adequate mixing of thunderstorm generated downdrafts to the surface. Storm mode will likely be messy as deep-layered shear vectors will become increasingly parallel to the incoming boundary as the evening hours progress. While enough shear may exist for a few isolated storms initially, the prevailing idea is that activity will congeal into a MCS fairly quickly this evening. While an isolated tornado or two cannot be ruled out with initial discrete activity, the main threats will undoubtedly be large hail and strong winds, especially as activity becomes more and more linear in nature. In addition to the severe wx threat, the other concern will be the potential for heavy rainfall as models continue to paint 1+" amounts across southern portions of the fcst area, especially south of Route 50. Fortunately, 1- and 3-hr flash flood guidance values largely remain over 2" for a good portion of the area, which combined with the expectation that the heaviest rains will occur over a non-urban landscape, should promote a limited flash flood threat despite PWAT values exceeding the 90th percentile for this time of year. Rain/storms should gradually start working to the south and east during the predawn hours which should be followed by a drying trend on Thursday. Temperatures will be noticeably cooler both Thursday and Friday as cold air advection remains in place both days. From this point forward, the fcst largely looks dry through the first half of the weekend before a southward sagging cold front brings the next chance for organized rainfall to the area on Easter Sunday. And looking even further out, unsettled weather looks to remain across the region through midweek as longwave troughing takes hold over the southern Rockies and Plains, which should allow several migrating disturbances to pass overhead in persistent southwesterly flow aloft. && .Aviation...(For the 00Z TAFS through 00Z Thursday Evening) Issued at 646 PM CDT WED APR 17 2019 Cold front moving slowly southeastward across all TAF sites will arrive between 00z-02z, bringing through a broken line of storms and a sharp wind shift to the northwest. Ceilings should be mostly VFR but may drop briefly below 3 kft in individual storms. Otherwise, no significant aviation hazards are expected. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...Laflin
Hazardous weather outlook, Apr 17, 4:49 AM CDT, 18 hours before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 449 AM CDT Wed Apr 17 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 449 AM CDT Wed Apr 17 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Storm chances return this evening. Some storms could be strong to severe between 6 PM and 10 PM, with large hail and damaging winds the primary threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time.
In the hours before
Local storm report, Apr 17, 8:56 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 PM CDT WED APR 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 1 SW RAYVILLE 39.37N 94.06W
04/17/2019 E1.00 INCH RAY MO TRAINED SPOTTER
&&Special weather statement, Apr 17, 9:21 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
921 PM CDT Wed Apr 17 2019
KSZ105-MOZ029>031-037-038-043-180300-
Johnson KS-Cass MO-Ray MO-Carroll MO-Lafayette MO-Jackson MO-Clay MO-
921 PM CDT Wed Apr 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JOHNSON...NORTHERN
CASS...SOUTHEASTERN CLAY...SOUTHERN RAY...SOUTHWESTERN CARROLL...
NORTHWESTERN LAFAYETTE AND JACKSON COUNTIES UNTIL 1000 PM CDT...
At 921 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Orrick to near Blue Springs to near Lake
Tapawingo to near Grandview. Movement was northeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Leawood,
Raytown, Grandview, Belton, Prairie Village, Raymore, Grain Valley,
Oak Grove, Richmond, Lexington, Fairway, Mission Hills, Sugar Creek,
Buckner, Lake Lotawana and Orrick.
This includes the following highways...
Interstate 70 in Missouri between mile markers 7 and 29.
Interstate 470 between mile markers 0 and 16.
Interstate 435 between mile markers 61 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
east central Kansas...and north central and west central Missouri.
LAT...LON 3925 9375 3942 9389 3936 9398 3922 9421
3900 9466 3883 9450 3899 9414 3914 9387
TIME...MOT...LOC 0221Z 224DEG 25KT 3918 9406 3905 9427 3898 9435 3894
9449
KurtzLocal storm report, Apr 17, 9:40 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT WED APR 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL 4 W STANLEY 38.86N 94.74W
04/17/2019 E0.70 INCH JOHNSON KS EMERGENCY MNGR
&&
JPLocal storm report, Apr 17, 9:54 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
954 PM CDT WED APR 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL BOSWORTH 39.47N 93.34W
04/17/2019 E1.00 INCH CARROLL MO PUBLIC
&&
JPLocal storm report, Apr 17, 9:56 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
956 PM CDT WED APR 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 1 N CARROLLTON 39.38N 93.50W
04/17/2019 M1.00 INCH CARROLL MO PUBLIC
&&
JPSpecial weather statement, Apr 17, 10:42 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1042 PM CDT Wed Apr 17 2019 MOZ025-032-033-180430- Macon MO-Chariton MO-Randolph MO- 1042 PM CDT Wed Apr 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHARITON...NORTHERN RANDOLPH AND SOUTHERN MACON COUNTIES UNTIL 1130 PM CDT... At 1041 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Callao, or 11 miles east of Marceline, moving east at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Macon, Bevier, Callao, Jacksonville, Wien, Excello and Prairie Hill. A Severe Thunderstorm Watch remains in effect until midnight CDT for north central Missouri. LAT...LON 3948 9283 3973 9285 3994 9229 3959 9231 TIME...MOT...LOC 0341Z 255DEG 32KT 3965 9273 Blair
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:07 PM CDT | Special Weather Statement | EAX | Clinton | 38 min |
| Apr 17, 8:11 PM CDT | Special Weather Statement | EAX | Ray | 49 min |
| Apr 17, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Jackson, Ray | 37 min |
| Apr 17, 8:52 PM CDT | Special Weather Statement | EAX | Carroll, Linn, Ray | 53 min |
| Apr 17, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 60 min |
| Apr 17, 9:06 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 39 min |
| Apr 17, 9:21 PM CDT | Special Weather Statement | EAX | Jackson, Ray | 39 min |
| Apr 17, 9:42 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Livingston, Saline | 63 min |
| Apr 17, 9:57 PM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 3 hr |
| Apr 17, 9:59 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Jackson | 61 min |
| Apr 17, 10:42 PM CDT | Special Weather Statement | EAX | Macon | 48 min |
| Apr 17, 11:32 PM CDT | Special Weather Statement | EAX | Johnson | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.